Alert archive / California / Wind Advisories in 2014
Wind Advisory 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 1, 2014, 12:08 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2014, 12:08 AM PDT (07:08 UTC)
- Expired
- Apr 1, 2014, 5:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS75 KPSR 010708 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1208 AM MST TUE APR 1 2014 .APPROACHING COLD FRONT WILL RESULT IN GUSTY WINDS THIS MORNING. CAZ033-011200- /O.NEW.KPSR.WI.Y.0003.140401T0708Z-140401T1200Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 1208 AM PDT TUE APR 1 2014 ...WIND ADVISORY IN EFFECT ACROSS IMPERIAL COUNTY UNTIL 5 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR IMPERIAL COUNTY THROUGH 5 AM PDT. * AFFECTED AREA...THE IMPERIAL VALLEY...THE SOUTH SHORES OF THE SALTON SEA...AND PORTIONS OF INTERSTATE 8 THROUGH IMPERIAL COUNTY. * TIMING...UNTIL 5 AM. * WINDS...25 TO 35 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG WINDS...CROSS WINDS...AND SUDDEN GUSTS COULD IMPACT VEHICULAR TRAVEL THROUGH IMPERIAL COUNTY. ALSO...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND COULD ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 31, 9:10 PM PDT, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 31, 9:10 PM PDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 910 PM MST MON MAR 31 2014 .SYNOPSIS... LOW PRESSURE MOVING INTO THE DESERT SOUTHWEST THIS WEEK WILL BRING BELOW NORMAL TEMPERATURES AND PERIODS OF GUSTY WINDS TO THE REGION FROM TUESDAY ONWARD THROUGH THE END OF THE WORK WEEK...WITH A SLIGHT CHANCE FOR SHOWERS FOR WEDNESDAY AND WEDNESDAY NIGHT. A WARMING TREND IS THEN EXPECTED FOR THE UPCOMING WEEKEND AND EARLY NEXT WEEK AS HIGH PRESSURE BUILDS BACK NORTHWARD OVER THE WESTERN US. && .DISCUSSION... STRONGER THAN NORMAL MEAN LAYER FLOW HAS DEVELOPED AHEAD OF A PACIFIC FRONT AND ASSOCIATED LOW PRESSURE SYSTEM AFFECTING THE WEST COAST. WINDS HAVE BEEN STRONGEST ACROSS SE CA...WHERE GUSTS HAVE REACHED 40 MPH IN THE IMPERIAL VALLEY. FURTHER EAST ACROSS AZ...WINDS ARE NOT QUITE AS STRONG BUT ARE NEVERTHELESS RESULTING IN RELATIVELY MILD CONDITIONS THIS EVENING. LATEST HI-RES GUIDANCE SUGGESTS THAT WINDS WILL SUBSIDE AFTER MIDNIGHT ACROSS SOUTH-CENTRAL AZ BUT WILL REMAIN ELEVATED ACROSS THE WIND-PRONE GAPS/CHANNELS OF SE CA INCLUDING WESTERN IMPERIAL COUNTY. SOME ADJUSTMENTS TO THE SHORT-TERM TEMPERATURES WERE MADE THIS EVENING TO ACCOUNT FOR THE DELAYED ONSET OF RADIATIONAL COOLING. && .PREVIOUS DISCUSSION... COMPARED TO THEIR PERFORMANCE OVER THE WEEKEND...MEDIUM RANGE FORECAST MODELS NOW WIDELY AGREEING ON THE TRACK...INTENSITY AND MOISTURE AVAILABILITY WITH THE PACIFIC TROUGH MOVEMENT. TEMPERATURES ON TUESDAY ARE EXPECTED TO FALL INTO THE 70S AS THE UPPER TROUGH BEGINS TO DROP SOUTHWARD INTO SOUTHERN CALIFORNIA. WINDS WILL BE ON THE INCREASE TUES AS 700MB SW FLOW INCREASES TO 40-45KTS DURING THE DAY. ANOTHER ROUND OF WINDY CONDITIONS COULD LEAD TO PATCHES OF BLOWING DUST/SAND...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA WHERE THE WINDS LOOK TO BE THE STRONGEST WITH DAYTIME GUSTS UP TO 35MPH. GUSTS OF 25-30MPH WILL BE POSSIBLE BACK INTO SOUTH-CENTRAL ARIZONA...WHICH COULD ALSO LEAD TO LOCALIZED AREAS OF DUST IMPACTING THE USUAL SUSPECT AREAS (WEST AND SOUTH OF PHOENIX AND THROUGH SW MARICOPA AND NW PINAL COUNTIES). BIGGEST CHANGES TO FORECAST TODAY WERE REFLECTED IN THE POP GRIDS...WHERE AREAWIDE SLIGHT CHANCES WERE SCALED BACK AND TAPERED MORE TOWARDS TO CENTRAL AND NORTHERN PORTIONS OF THE FORECAST AREA. RUN-TO-RUN THE GFS/EURO/GEM ARE STILL ADJUSTING THE SOUTHWARD REACH OF QPF...SO SLIGHT CHANCE MENTION REMAINS ACROSS SOUTH-CENTRAL ARIZONA...INCLUDING THE PHOENIX METRO...FOR WEDNESDAY. WITH THE MAIN TROUGH AXIS/FROPA AND COLD CORE ENTERING INTO THE REGION DURING THE DAY WEDNESDAY INCLUDED MENTION OF THUNDER IN THE WEATHER GRIDS FOR THE DAYTIME HOURS. ALONG WITH STEEPENING LAPSE RATES...FROPA WILL BRING ANOTHER ROUND OF COOLER AIR THROUGH THE COLUMN...DROPPING TEMPERATURES WELL BELOW EARLY APRIL NORMALS (PHX AT 81 AND YUMA AT 83) INTO THE UPPER 60S/LOW 70S WITH ABUNDANT CLOUD COVER. THURSDAY THROUGH EARLY NEXT WEEK... AFTER THE QUICK DEPARTURE OF THE PACIFIC TROUGH TO THE EAST...SHORTWAVE RIDGE WILL TRANSITION THROUGH THURSDAY SUBTLY WARMING TEMPERATURES SOLIDLY BACK INTO THE 70S WHILE SKIES STAY PARTLY CLOUDY. PARTLY CLOUDY AND COOL CONDITIONS WILL CONTINUE THROUGH FRIDAY AND SATURDAY AS ANOTHER UPPER TROF PUSHES INLAND OVER THE REGION. PRECIP CHANCES WITH THIS NEXT SYSTEM LOOK EVEN LESS THAN WHAT WE EXPECT WITH THE MIDWEEK SYSTEM...AS MODEL FORECAST SOUNDINGS ARE ONLY PUSHING PWATS INTO THE 0.35-0.40 INCH RANGE WITH THIS 2ND SYSTEM. A WARMING TREND IS THEN FORECAST TO BEGIN ON SUNDAY...THEN CONTINUE INTO MONDAY AS RIDGING BUILDS BACK OVER THE WESTERN US...AND THE MAIN LONG-WAVE TROF BECOMES REESTABLISHED OVER THE EASTERN US. THERE IS A FAIR AMOUNT OF MODEL DISAGREEMENT ON THE MAGNITUDE OF THIS WARM UP...WITH THE EURO PUSHING HIGHS INTO THE MID TO UPPER 80S BY NEXT MONDAY...AND THE GFS FORECASTING HIGHS NEAR 90 FOR THE SAME TIME...WITH OUR CURRENT FORECAST BEING A BLEND OF THE TWO. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... WINDS WILL WEAKEN TONIGHT BUT SPEEDS WILL REMAIN SOMEWHAT ELEVATED OVER SOUTHEAST CALIFORNIA AS THE DRY COOL FRONT MOVES THROUGH. SOUTHWEST WINDS ALOFT WILL REMAIN STRONG. SURFACE WINDS WILL STRENGTHEN AGAIN DURING THE DAY TUESDAY. SKIES WILL BE CLEAR EXCEPT FOR SOME MINOR CIRRUS TONIGHT FOLLOWED BY SOME SCATTERED CUMULUS DURING THE DAY TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... ADDITIONAL PACIFIC LOW PRESSURE SYSTEMS ARE FORECAST TO MOVE INTO THE REGION...ONE WEDNESDAY AND ANOTHER FRIDAY...BRINGING COOLER AND BREEZY TO WINDY CONDITIONS EACH DAY. THE STRONGER LOW PRESSURE SYSTEM WILL BE ON WEDNESDAY AND WILL RESULT IN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. MINIMUM RELATIVE HUMIDITIES WEDNESDAY WILL RANGE FROM 20 TO 25 PERCENT...FALLING TO NEAR THE 15 PERCENT RANGE THURSDAY THROUGH SUNDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH PREVIOUS DISCUSSION...NOLTE/PERCHA AVIATION....AJ FIRE WEATHER...AJ/VASQUEZ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:17 PM PDT | Wind Advisory | PSR | 8 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.